The bulletin of mathematical biophysics

, Volume 32, Issue 4, pp 539–561

Organismic supercategores: II. On multistable systems

  • I. Băianu

DOI: 10.1007/BF02476770

Cite this article as:
Băianu, I. Bulletin of Mathematical Biophysics (1970) 32: 539. doi:10.1007/BF02476770


The representation of biological systems in terms of organismic supercategories, introduced in previous papers (Bull. Math. Biophysics,30, 625–636;31, 59–70) is further discussed. To state more clearly this representation some new definitions are introduced. Also, some necessary changes in axiomatics are made. The conclusion is reached that any organismic supercategory has at least one superpushout, and this expresses the fact that biological systems are multistable. This way a connection between some results of Rashevsky’s theory of organismic sets and our results becomes obvious.

Copyright information

© N. Rashevsky 1968

Authors and Affiliations

  • I. Băianu
    • 1
  1. 1.Faculty of PhysicsUniversity of BucharestBucharestRomania

Personalised recommendations